Thunderstorm Wind, Arkansas
- When
- July 13, 9:30 PM CST
- Where
- Arkansas County, Gillett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.117, -91.367
Thunderstorm winds knocked down some power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 13, 9:00 PM CST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 PM CDT SUN JUL 13 2003 UPDATED TO REMOVE SEVERE THUNDERSTORM WATCH. ALSO REMOVED POPS FOR THE REST OF THE NIGHT EXCEPT IN THE EAST AND SOUTH WHERE SOME STRONG TO SEVERE THUNDERSTORMS REMAIN AND SOME ISOLATED ACTIVITY OCCASIONALLY HAS DEVELOPED ON OUTFLOW BOUNDARIES. THIS LIKELY WILL DECREASE IN A FEW HOURS. ALSO...WINDS HAVE BECOME VERY LIGHT...SO DECREASED WIND FORECASTS A LITTLE. .LZK...NONE
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 223 PM CDT SUN JUL 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF ARKANSAS THROUGH TONIGHT. A STALLED FRONTAL BOUNDARY NEAR THE ARKANSAS AND MISSOURI BORDER WILL CONTINUE TO MOVE SLOWLY SOUTH THIS AFTERNOON. MEANWHILE...A NORTHWEST WIND ALOFT WILL DRIVE WEAK SYSTEMS TOWARD THE REGION FROM THE PLAINS. THE SYSTEMS WILL INTERACT WITH THE FRONT...RESULTING IN ADDITIONAL CHANCES OF THUNDERSTORMS OVER ARKANSAS. SCATTERED THUNDERSTORMS WILL CONTINUE TO FORM THIS AFTERNOON AND TONIGHT. SOME STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE MAIN THREATS BEING LARGE HAIL AND STRONG TO DAMAGING WINDS. IN ADDITION TO THE SEVERE WEATHER THREAT...THERE IS ALSO THE POTENTIAL FOR LOCALLY HEAVY RAIN. MOISTURE LEVELS HAVE BEEN SLOWLY INCREASING IN THE ATMOSPHERE...WHICH WILL MAKE STORMS MORE EFFICIENT RAIN PRODUCERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A RIDGE OF HIGH PRESSURE TO THE WEST WILL BUILD ACROSS THE REGION DURING THE UPCOMING WEEK. THIS WILL CUTOFF THE NORTHWEST WIND ALOFT AND WILL ALSO CAP THE ATMOSPHERE. THE CAPPING WILL TEND TO LIMIT THUNDERSTORM DEVELOPMENT. GIVEN THIS...IT APPEARS THE WEATHER IN ARKANSAS WILL SETTLE INTO A MORE TYPICAL SUMMERTIME PATTERN. THERE WILL BE ISOLATED TO SCATTERED MOSTLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. TROPICAL STORM CLAUDETTE IS EXPECTED TO REMAIN WELL SOUTH OF ARKANSAS...AFFECTING THE SOUTH TEXAS COAST OR NORTHERN MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH TONIGHT OVER THE REGION. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0353 PM 2 N CAVE CITY AR .88 INCH HAIL
07/13/03 SHARP REPORTED BY LAW
ENFORCEMENT.
0453 PM FRANKLIN AR .75 INCH HAIL
07/13/03 IZARD REPORTED BY EMERGENCY
MANAGEMENT.
0501 PM PFEIFFER AR 1.00 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY EMERGENCY
MANAGEMENT.
44ARZ003>007-013>016-023>025-033-034-046-047-140300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 733 PM CDT SUN JUL 13 2003 SEVERE THUNDERSTORM WATCH #740 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES...BAXTER...BOONE...FULTON...IZARD... MARION...SEARCY...SHARP...AND STONE... SEVERE THUNDERSTORM WATCH #740 REMAINS IN EFFECT FOR...CLEBURNE... INDEPENDENCE...JACKSON...MONROE...PRAIRIE...VAN BUREN...WHITE AND WOODRUFF COUNTIES UNTIL 1000 PM CDT... 29
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
759 PM CDT SUN JUL 13 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0520 PM MOUNT PLEASANT AR WIND DAMAGE
07/13/03 IZARD SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT.
0530 PM 2 S MYRON AR WIND DAMAGE
07/13/03 IZARD TREES DOWN. REPORTED BY
LAW ENFORCEMENT.
0530 PM 3 N BATESVILLE AR .75 INCH HAIL
07/13/03 INDEPENDENCE REPORTED BY LAW
ENFORCEMENT.
44The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down some power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329477.